Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 60, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 23, 2004, 10:35 PM CDT for La Salle County, McMullen County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 10:35 PM CDT (03:35 UTC)
- Expired
- Jun 24, 2004, 12:30 AM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 129 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 240337 FFWCRP TXC283-311-240530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1035 PM CDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LA SALLE COUNTY IN TEXAS WESTERN MCMULLEN COUNTY IN TEXAS * UNTIL 1230 AM CDT * AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER FOWLERTON...MOVING SOUTH AT 10 MPH. NATIONAL WEATHER SERVICE RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL HAS OCCURRED ALONG THE NORTHERN LA SALLE AND MCMULLEN COUNTY LINE. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE ACROSS EASTERN LA SALLE COUNTY AND WESTERN MCMULLEN COUNTIES AS THIS STORM DRIFTS SOUTH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 2848 9836 2855 9903 2805 9925 2808 9836 $$ JR
1 follow-up statement
000 WGUS74 KCRP 240501 FFSCRP TXC283-311-240520- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1200 AM CDT THU JUN 24 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SHOWERS AND THUNDERSTORMS WERE WEAKENING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED. LAT...LON 2848 9836 2855 9903 2805 9925 2808 9836 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:10 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 23, 9:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 910 PM CDT WED JUN 23 2004 .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE LATE AFTERNOON HOURS ACROSS SOUTH TEXAS...DRIVEN DURING THE LATE AFTERNOON ALONG MESOSCALE COLLISIONS BETWEEN THE SEA-BREEZE AND OUTFLOW BOUNDARIES OVER THE COASTAL BEND. AREAL COVERAGE AND INTENSITY OF THESE SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND HAVE SHOWN A DECREASE DURING THE PAST 2 HOURS AND EXPECT THAT TREND TO CONTINUE. WEAK H85-H7 CYCLONIC SHEAR AXIS STRETCHING FROM LIVE OAK AND BEE COUNTIES TO THE NORTHEAST. UPR LVL SHORTWAVE EVIDENT ON WATER VAPOR MOVING THRU NORTHERN RIO GRANDE PLAINS/EDWARDS PLATEAU HELPING SPARK CONVECTION ACROSS MEDINA COUNTY SOUTHWARD INTO NORTHERN MCMULLEN AND LA SALLE COUNTIES. IF ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP OVERNIGHT EXPECT IT TO BE CLOSER TO THIS UPR LVL FEATURE AND PREVIOUSLY MENTIONED SHEAR AXIS. AM GOING TO TREND POPS DOWNWARD OVERALL FOR THE OVERNIGHT HOURS. HAVE BEEN CONTEMPLATING ONGOING FLASH FLOOD WATCH. HAVE DECIDED TO ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT FOR COUNTIES WEST OF I-37 AND EXTEND IT THROUGH THE OVERNIGHT HOURS FOR COUNTIES ALONG AND NORTHEAST OF I-37...TO BE SAFE WHERE AREAS HAVE RECEIVED HEAVY RAINFALL THE PAST 2 DAYS. WILL MONITOR THE TRENDS OF ONGOING CONVECTION ACROSS EWX CWA DRIFTING SLOWLY SOUTH INTO HIGHER INSTABILITY BEFORE MAKING THE FINAL CALL ON THE WATCH. MODELS ARE INDICATING THE SHEAR AXIS TO SHIFT NORTHEAST INTO EAST TEXAS TOMORROW ALONG WITH THE HEAVIER PRECIP. HOWEVER SUFFICIENT MOISTURE...HEATING AND INFLUENCES FROM LEFT OVER MESOSCALE BOUNDARIES AND THE SEA-BREEZE SHOULD ALLOW ACTIVITY TO DEVELOP IN SCATTERED AREAS...PRIMARILY ACROSS INLAND AREAS OF COASTAL BEND AND THE NORTHEASTERN COUNTIES. CURRENT POP CONFIGURATION HAS THE HIGHEST POPS ACROSS THE NE COUNTIES TAPERING OFF TO LOW CHANCE POPS OUT WEST. WILL KEEP THESE POPS GOING AND ALLOW MIDNIGHT SHIFT TO TWEAK FOR THE NEXT PACKAGE. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING TXZ229>234-239>247 UNTIL 05Z THU. && 76/SHORT-TERM
Hazardous weather outlook, Jun 23, 12:03 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1203 PM CDT WED JUN 23 2004 TXZ229>234-239>247-240100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1203 PM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH TEXAS THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. DEEP TROPICAL MOISTURE REMAINS IN PLACE THROUGHOUT SOUTH TEXAS AND WILL AID IN PRODUCING HEAVY RAINFALL ACROSS PARTS OF THE REGION. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN MANY AREAS WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES BY LATE EVENING...ESPECIALLY OVER THE COASTAL COUNTIES AND IN PARTICULAR THE SOUTHERN COASTAL BEND. MOST OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) A UPPER LEVEL DISTURBANCE WILL DEVELOP JUST WEST OF THE REGION AND REMAIN QUASI-STATIONARY THROUGH SUNDAY. THIS SYSTEM WILL CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE FOR ACTIVITY SATURDAY AND SUNDAY. THIS DISTURBANCE WILL DISSIPATE MONDAY...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPING OVER THE REGION BY TUESDAY. AS A RESULT...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. THE MAIN THREAT FROM SHOWERS AND THUNDERSTORMS WILL BE HEAVY RAINFALL...AND POSSIBLE FLOODING... MAINLY OVER THE CENTRAL AND EASTERN SECTIONS. AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPS TUESDAY...WARMER SURFACE TEMPERATURES ARE EXPECTED. THIS INCREASE IN MAXIMUM TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY...MAINLY OVER THE CENTRAL AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
In the hours before
Special weather statement, Jun 23, 5:50 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 PM CDT WED JUN 23 2004 TXZ243-244-232345- NUECES-SAN PATRICIO- 550 PM CDT WED JUN 23 2004 ...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED OVER WESTERN NUECES COUNTY... AT 535 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL FUNNEL CLOUDS OVER EASTERN JIM WELLS AND WESTERN NUECES COUNTIES. THESE FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN BUT YOU SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94/MJ
Special weather statement, Jun 23, 6:38 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 638 PM CDT WED JUN 23 2004 TXZ232>234-240045- BEE-GOLIAD-VICTORIA- 640 PM CDT WED JUN 23 2004 ...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED OVER PARTS OF GOLIAD AND VICTORIA COUNTIES THIS EVENING... AT 635 PM CDT...THE NATIONAL WEATHER SERVICE RECEIVED SEVERAL PUBLIC REPORTS OF BRIEF FUNNEL CLOUDS ASSOCIATED WITH A BAND OF STORMS FROM BEEVILLE...TO GOLIAD...TO VICTORIA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL FUNNEL CLOUDS AS THEY MOVE SLOWLY TO THE NORTHEAST. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94/MJ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:25 AM CDT | Flash Flood Warning | CRP | Calhoun | 95 min |
| Jun 24, 2:08 PM CDT | Flash Flood Warning | CRP | Refugio | 112 min |
| Jun 24, 2:34 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 41 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.